MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI MATRIX 90 DEG L-PL/2X2 H SHORT/REVERSIBLE/0.8MM THICK; BONE PLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI MATRIX 90 DEG L-PL/2X2 H SHORT/REVERSIBLE/0.8MM THICK; BONE PLATE
Model Number 04.511.307
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event reported as january 2019; exact date is unknown.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is synthes sales consultant.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date of (b)(6) 2019, two (2) titanium matrixorthognatic plates broke.Other plates were used.There was no surgical delay and procedure was successfully completed.No patient consequence reported.This report is for one (1) ti matrix 90 degree plate.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A product investigation was completed: the matrix 90° l-plate short 2+2ho reversible was returned.Only the 2 holed portions of the device were received for investigation and the bar portion of the device was not returned.Upon visual inspection, it was clearly noted that the plate was broken into 2 pieces where the 2 holed portion connects to the bar.Due to the nature of the break (side versus bottom), the top and the bottom could be differentiated.Light scratches were noted over the entirety of the deceive and indentations from bending pliers were also noted adjacent to the break.This is consistent with the reported complaint condition, thus confirming the complaint.The relevant drawing was reviewed.Since a lot number was not available, device history review and material/hardness review could not be performed.The thickness of the top two holed portion measured within specification.The thickness of the bottom two holed portion measured within specification.Dimensional analysis of the plate adjacent to bar portion where the bend/break was observed, could not be measured accurately due to post manufacture deformation.The complaint condition is confirmed as the device was received broken.There is no indication that a design or manufacturing issue contributed to the complaint.Technique guide for matrixorthognathic plating system, states that, ¿excessive bending of the plate may produce internal stresses which may become focal point for eventual breakage of the implant¿.While no definitive root cause could be determined, visual inspection of the device confirms that the plate was bent to an excessive angle.No new malfunctions were observed during this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI MATRIX 90 DEG L-PL/2X2 H SHORT/REVERSIBLE/0.8MM THICK
Common Device Name
BONE PLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8302401
Report Number2939274-2019-56300
Device Sequence Number1303954
Product Code JEY
UDI-Device Identifier10887587023915
UDI-Public(01)10887587023915
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K083388
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.511.307
Device Catalogue Number04.511.307
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2019
Initial Date Received by Manufacturer 01/16/2019
Supplement Date Received by Manufacturer02/15/2019
Initial Report FDA Received Date02/04/2019
Supplement Report FDA Received Date03/08/2019
Patient Sequence Number1